MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE PTA BALLOON DILATATION CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE PTA BALLOON DILATATION CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G30859
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during angioplasty, an advance 18 lp low profile pta balloon dilatation catheter ruptured prior to reaching nominal pressure.Another device of the same type was used to complete the procedure.Additional information has been requested.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Additional information was received 26apr2022.An unspecified cook 5 french sheath was utilized during the procedure.The balloon ruptured at six atmospheres and was then removed from the patient.The balloon catheter and sheath were not removed as a unit.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.H3: (other): the device has been returned and a preliminary evaluation has been performed; however, the investigation is ongoing and the device evaluation summary will be included in a follow up report once the investigation has been completed.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during angioplasty, an advance 18 lp low profile pta balloon dilatation catheter ruptured prior to reaching nominal pressure.An unspecified cook 5 french sheath was utilized during the procedure.The balloon ruptured at six atmospheres and was then removed from the patient.The balloon catheter and sheath were not removed as a unit.Another device of the same type was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawings, instructions for use (ifu), quality control procedures, and specifications were conducted during the investigation.A visual inspection and functional test of the returned complaint was also conducted.The complaint device was returned to cook for investigation.A pinhole was noted in the balloon during inflation of the device.Cook completed a review of the device history record (dhr).The dhr for the reported lot found one relevant non-conformance for a failed leak test on one device.Although the nonconformance is relevant to the reported failure mode, all nonconforming product was scrapped, and there are 100% inspections to capture this non-conformance.A database search for complaints on the reported lot found no additional complaints reported from the field.Adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that non-conforming product exists in house or in field.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: balloon introduction and inflation: ¿apply negative pressure to lumen labeled ¿balloon¿ prior to introduction.Advance the balloon dilation catheter counter-clockwise over a per-positioned.018 (0.46 mm) wire guide.If balloon pressure is lost and/ or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ how supplied: ¿store in a dark, dry, cool place.Avoid extended exposure to light.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is no evidence the device was manufactured out of specification.Based upon the available information the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design contributed to this incident.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 18 LP LOW PROFILE PTA BALLOON DILATATION CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14162481
Report Number1820334-2022-00621
Device Sequence Number16880040
Product Code LIT
UDI-Device Identifier10827002308593
UDI-Public(01)10827002308593(17)240827(10)14174800
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K130293
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/27/2024
Device Model NumberG30859
Device Catalogue NumberPTAX4-18-170-6-20
Device Lot Number14174800
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer04/26/2022
06/24/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date04/29/2022
07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown